MAUDE Adverse Event Report: K2M, INC. NILE ALTERNATIVE FIXATION SYSTEM; BONE FIXATION CERCLAGE

K2M, INC. NILE ALTERNATIVE FIXATION SYSTEM; BONE FIXATION CERCLAGE
Catalog Number 5401-84500H
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the clamp was disposed of at the hospital, no physical, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.The difficulty with the nile clamp is consistent with improper technique.Tightening a set screw on a band and repositioning can cause stress risers in the band.While the implant was not returned, a general review of the manufacturing and inspection records revealed no additional information.Hospital disposed of device.
 
Event or Problem Description
It was reported to k2m, inc.On (b)(6) 2016 that a surgery took place on (b)(6) 2016 in which a nile clamp did not work as intended.

Brand Name
NILE ALTERNATIVE FIXATION SYSTEM
Common Device Name
BONE FIXATION CERCLAGE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6101512
Report Number3004774118-2016-00095
Device Sequence Number826681
Product Code OWI
UDI-Device Identifier10888857157682
UDI-Public10888857157682
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143350
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number5401-84500H
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2016
Initial Report FDA Received Date11/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4) LOT UNKNOWN; (B)(4) LOT UNKNOWN
Patient Age10 YR